Alert archive / California / Flash Flood Warnings in 2025
Flash Flood Warning 19, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 26, 2025, 4:11 PM PDT for Riverside County, San Diego County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2025, 4:11 PM PDT (23:11 UTC)
- Expired
- Aug 26, 2025, 6:44 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
Counties Riverside County, CA, San Diego County, CA
The radar
The San Diego radar (KNKX), 76 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 11.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -692 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802
WGUS56 KSGX 262311
FFWSGX
CAC065-073-270215-
/O.NEW.KSGX.FF.W.0019.250826T2311Z-250827T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Diego CA
411 PM PDT Tue Aug 26 2025
The National Weather Service in San Diego has issued a
* Flash Flood Warning for...
Riverside County in southern California...
Northeastern San Diego County in southwestern California...
* Until 715 PM PDT.
* At 411 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 0.25 to 0.75
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
Southeastern Anza, Hwy 74 Between Anza And Palm Desert and Santa
Rosa Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
&&
LAT...LON 3343 11661 3344 11663 3354 11661 3356 11654
3348 11640 3341 11638 3335 11640 3336 11647
3343 11660
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
KW1 follow-up statement
967
WGUS76 KSGX 270144
FFSSGX
Flash Flood Statement
National Weather Service San Diego CA
644 PM PDT Tue Aug 26 2025
CAC065-073-270154-
/O.CAN.KSGX.FF.W.0019.000000T0000Z-250827T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Riverside CA-San Diego CA-
644 PM PDT Tue Aug 26 2025
...FLASH FLOOD WARNING IS CANCELLED FOR RIVERSIDE AND NORTHEASTERN
SAN DIEGO COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 3343 11661 3344 11663 3354 11661 3356 11654
3348 11640 3341 11638 3335 11640 3336 11647
3343 11660
$$
SSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 1:55 PM PDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 26, 1:55 PM PDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service San Diego CA 155 PM PDT Tue Aug 26 2025 .SYNOPSIS... Monsoonal moisture will once again be present today with scattered showers and thunderstorms across the mountains and deserts, with locally heavy rainfall and gusty winds. Chances for storms will decrease across this area by Wednesday. Mid and high level moisture from the remnants of Tropical Storm Juliette could bring some scattered showers and on Thursday to much of the region. A drying and warming trend will occur by the end of this week, including less humid days. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Thunderstorms are beginning to develop across the mountains into the high desert this afternoon. These storms will be accompanied by heavy rain, gusty winds and small hail. Like yesterday, the best chance for areas to get rain will be across the desert slopes into the deserts. Rain rates from hi-res models show highest rates near three quarters to locally one inch per hour rates. Storms will last through early evening before tapering off. Monsoonal moisture will decrease by Wednesday as PWAT values lower closer to 1.25" across the lower deserts and mid level winds turn westward. Hi-res models show much less storm coverage by Wednesday afternoon, with the main focus across the San Diego and Riverside County mountains where rain rates will be mainly below one half inch. An interesting forecast unfolds by Wednesday night into Thursday as remnants from Tropical Storm Juliette moves north parallel to the Baja California coast. This will bring in high clouds to across the region. Forecast soundings and model data show a moist atmospheric profile, though the lower third of the atmosphere has adequate T/Td spread, showing drier air near the surface. The best chances for rainfall to reach the ground will be places across San Diego County, where ensemble model members are showing some light precip amounts. Light showers will be possible across much of the area, minus the high desert. Thursday will see mostly cloudy skies for much of the region as the tropical moisture moves in, so this will be the coolest day of the week with some places across the lower deserts staying below 100 degrees. High pressure over the desert southwest will push southward into northern Mexico by Friday as a weak troughing pattern sets up across California. PWATs lower with minor instability present, so any storms that form would do so over the mountains with a 15-25% chance of occurrence. Further drying is expected by Friday into the weekend with minimal chances for storms across the region. The area of high pressure of northern Mexico will also begin to expand westward, where Southern California will see a subtle warming trend with lower humidity by the end of the week. && .AVIATION...262045Z...Coast/Western Valleys...Isolated low clouds 1000-1300 ft MSL along the immediate coast will start to become more widespread and move inland 04-06Z. Restricted vis 2-5 SM for higher terrain in western valleys. Clouds clear back to beaches 15-17Z Wed morning. Mountains/Deserts...Isolated +SHRA/TSRA through 01Z with CB bases around 10 kft, mostly confined to the mountains and high desert. Gusty and erratic winds of 35 kts or greater, 1-3 SM vis in +RA, small hail, and lightning are possible. 40-50% chance of TSRA VCNTY KPSP and KTRM until 01Z. && .MARINE... No hazardous marine conditions are expected through Sunday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...APR AVIATION/MARINE...Westerink
In the hours before
Special weather statement, Aug 26, 1:10 PM PDT, 3 hours 1 minute before
Special Weather Statement
National Weather Service San Diego CA
110 PM PDT Tue Aug 26 2025
CAZ055-060-262100-
Apple and Lucerne Valleys CA-San Bernardino County Mountains CA-
110 PM PDT Tue Aug 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SAN BERNARDINO COUNTY THROUGH
200 PM PDT...
At 110 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hwy 18 Between Baldwin Lake And Lucerne Valley, or north of Big Bear
City. This thunderstorm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Lucerne Valley and Hwy 18 Between Baldwin Lake And Lucerne Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3428 11684 3428 11700 3445 11701 3443 11677
TIME...MOT...LOC 2010Z 196DEG 4KT 3434 11692
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KWSpecial weather statement, Aug 26, 1:58 PM PDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service San Diego CA
158 PM PDT Tue Aug 26 2025
CAZ060-262145-
Apple and Lucerne Valleys CA-
158 PM PDT Tue Aug 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SAN BERNARDINO COUNTY THROUGH
245 PM PDT...
At 157 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hwy 247 Between Lucerne Valley And Barstow, or 7 miles south of
Daggett. This thunderstorm was nearly stationary.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hwy 247 Between Lucerne Valley And Barstow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3476 11671 3465 11680 3466 11701 3478 11698
TIME...MOT...LOC 2057Z 188DEG 2KT 3474 11688
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
KWSpecial weather statement, Aug 26, 3:00 PM PDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service San Diego CA
300 PM PDT Tue Aug 26 2025
CAZ060-262245-
Apple and Lucerne Valleys CA-
300 PM PDT Tue Aug 26 2025
...A STRONG THUNDERSTORM WILL IMPACT SAN BERNARDINO COUNTY THROUGH
345 PM PDT...
At 300 PM PDT, Doppler radar was tracking a strong thunderstorm near
Hwy 247 Between Lucerne Valley And Barstow, or near I-15 Between
Victorville And Barstow, moving northeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
I-15 Between Victorville And Barstow, Hwy 247 Between Lucerne Valley
And Barstow, and Helendale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3477 11693 3466 11697 3468 11724 3479 11725
TIME...MOT...LOC 2200Z 204DEG 6KT 3476 11707
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KWLocal storm report, Aug 26, 3:10 PM PDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service San Diego CA
310 PM PDT Tue Aug 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM Flood 18 E Helendale 34.76N 117.01W
08/26/2025 San Bernardino CA Dept of Highways
Flooding on Highway 247 near Charro Rd.
&&
SSLocal storm report, Aug 26, 3:43 PM PDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service San Diego CA
343 PM PDT Tue Aug 26 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM Flood 18 E Helendale 34.76N 117.01W
08/26/2025 San Bernardino CA Dept of Highways
Corrects previous flood report from 18 E
Helendale. Road closed for flooding on
Highway 247 in multiple areas including near
Charro Rd with rushing water and rock
debris.
&&
CSPSpecial weather statement, Aug 26, 3:57 PM PDT, 14 minutes before
Special Weather Statement
National Weather Service San Diego CA
357 PM PDT Tue Aug 26 2025
CAZ060-262330-
Apple and Lucerne Valleys CA-
357 PM PDT Tue Aug 26 2025
...STRONG THUNDERSTORMS WILL IMPACT SAN BERNARDINO COUNTY THROUGH 430
PM PDT...
At 357 PM PDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of El Mirage to near
Adelanto. Movement was northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Victorville, Adelanto, El Mirage, Pinon Hills, Phelan, Mountain View
Acres, Helendale, and Oro Grande.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3480 11727 3449 11728 3444 11761 3481 11759
3482 11756
TIME...MOT...LOC 2257Z 236DEG 15KT 3478 11749 3452 11750
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
KWThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:30 PM PDT | Special Weather Statement | SGX | 45 min | |
| Aug 26, 1:10 PM PDT | Special Weather Statement | SGX | 50 min | |
| Aug 26, 1:44 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 86 min |
| Aug 26, 1:54 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 119 min |
| Aug 26, 1:58 PM PDT | Special Weather Statement | SGX | 47 min | |
| Aug 26, 2:11 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 64 min |
| Aug 26, 2:13 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Aug 26, 2:34 PM PDT | Areal Flood Advisory | SGX | Riverside | 118 min |
| Aug 26, 3:00 PM PDT | Special Weather Statement | SGX | 45 min | |
| Aug 26, 3:38 PM PDT | Areal Flood Advisory | SGX | Riverside | 86 min |
| Aug 26, 3:57 PM PDT | Special Weather Statement | SGX | 33 min | |
| Aug 26, 4:03 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 118 min |
Nearby
Flash Flood Warnings in California, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.